MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX40018UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During a procedure, two resolute onyx rx coronary drug eluting stents were attempted to be used to treat a mildly tortuous, severely calcified lesion located in the proximal left anterior descending (lad) artery.The resolute onyx stents were inspected with no issues noted.The lesion was pre dilated.Both stents did pass through previously deployed stents.Resistance was noted advancing the stents and excessive force was used.It was reported that an attempt to cross the 2.75x38mm resolute onyx stent through previously deployed stents failed and during removal of the devcie the stent became deformed and dislodged in the left main.An attempt was then made to deliver and deploy the 4.0 x 18mm resolute onyx stent and this stent also dislodged during removal of the device following a failed delivery. both stents were removed using a snare.Atherectomy and vessel prep was completed and a 3.0x 38mm resolute onyx was implanted in the distal lad.No further patient injury was reported.  two nc euphora rx ptca balloon catheters were also intended to be used during this procedure.There was no damage noted to the packaging. there were issues noted during removal of the nc euphora balloons from the hoop.The nc euphora balloons were inspected with issues noted.Negative prep was not performed. it was reported that both balloons unraveled awkwardly during removal of the devices from the hoop.It was also reported that one of the 3.0x20mm balloon catheter was deformed at the tip and stretching was noted.The devices were not used in the patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the resolute onyx stents were inspected and prepped per ifu with no issues noted.Negative prep was not performed for either device.Slight resistance was noted when withdrawing the stents.Atherectomy and vessel prep was completed and a 3.0x 38mm resolute onyx was implanted in the distal lad successfully with no issues.Excessive force was not used when removing the protective sheaths or packaging stylettes of the nc euphora balloons.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the device was received for analysis.Kinks were evident on the hypotube.Kinks were evident on the distal shaft.The stent was not present on the balloon.The proximal balloon pillow was bunched.The inner member was bunched.Crimp impressions were visible on the exposed balloon surface.Deformation evident to the distal tip.The inner lumen could not be verified with a 0.015 inch mandrel due to deformation of the distal tip.Two dislodged stents returned for analysis in relation to this complaint with one of the stents attached to a section of a snare.It was not possible to measure the length of each stent due to their condition and so it was not possible to determine which of the onyx devices the stents were associated with.The dislodged stents returned stretched, bunched and deformed.No other damage evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14652646
Report Number9612164-2022-02200
Device Sequence Number4868186
Product Code NIQ
UDI-Device Identifier00643169557178
UDI-Public00643169557178
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2024
Device Model NumberRONYX40018UX
Device Catalogue NumberRONYX40018UX
Device Lot Number0010934529
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer07/06/2022
08/17/2022
10/18/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date07/26/2022
09/15/2022
10/19/2022
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale